Duality in scalar field theory on noncommutative phase spaces

Edwin Langmann, Richard J. Szabo

Research output: Contribution to journalArticle

147 Citations (Scopus)

Abstract

We describe a novel duality symmetry of f2n4-theory defined on noncommutative Euclidean space and with noncommuting momentum coordinates. This duality acts on the fields by Fourier transformation and scaling. It is an extension, to interactions defined with a star-product, of that which arises in quantum field theories of non-interacting scalar particles coupled to a constant background electromagnetic field. The dual models are in general of the same original form but with transformed coupling parameters, while in certain special cases all parameters are essentially unchanged. Using a particular regularization we show, to all orders of perturbation theory, that this duality also persists at the quantum level. We also point out various other properties of this class of noncommutative field theories. © 2002 Elsevier Science B.V. All rights reserved.

Original languageEnglish
Pages (from-to)168-177
Number of pages10
JournalPhysics Letters B
Volume533
Issue number1-2
DOIs
Publication statusPublished - 2 May 2002

Fingerprint Dive into the research topics of 'Duality in scalar field theory on noncommutative phase spaces'. Together they form a unique fingerprint.

  • Cite this